Arkansas, 2011Flood in Arkansas, April 25 to 28, 2011
April 25 to 28, 2011 · NWS TSA · 1 event in 1 county or zone
An active weather pattern across the Southern Plains resulted in several episodes of locally heavy rainfall over much of northwestern Arkansas. This heavy rainfall resulted in moderate flooding along the Arkansas River near Van Buren.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active weather pattern across the Southern Plains resulted in several episodes of locally heavy rainfall over much of northwestern Arkansas. This heavy rainfall resulted in moderate flooding along the Arkansas River near Van Buren.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 11:17 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 24, 11:17 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT MON APR 25 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING CONVECTION WILL CONTINUE TO IMPACT ALL SITES WITH A
GENERAL DECREASE IN COVERAGE INTO THE EARLY MORNING HOURS.
CONVECTION WILL THEN AGAIN BLOSSOM ACROSS NE OK/NW AR TOWARD
SUNRISE...AND BECOME MORE SCATTERED TO KFSM/KMLC SITES. MVFR/IFR
CONDITIONS WILL PREVAIL INTO AFTERNOON...WITH VFR CONDITIONS
RETURNING AS THE AFTERNOON STORMS PASS AND GUSTY W-NW WINDS
DEVELOP. LOW CLOUDS MAY SPREAD BACK SOUTHWARD TOMORROW EVENING
BEHIND THE PASSING COLD FRONT.
&&
.PREV DISCUSSION... /ISSUED 941 PM CDT SUN APR 24 2011/
..UPDATE...
DISCUSSION...
BUSY...BUSY...BUSY. ACTIVE SEVERE WEATHER HAS
SHIFTED E INTO AR...ALTHOUGH ISOLATED HAILERS
WILL REMAIN POSSIBLE OVER THE NEXT SEVERAL HOURS.
AS LOW-LEVEL JET INCREASES TONIGHT...EXPECT
PERIODS OF SHOWERS/THUNDERSTORMS TO CONTINUE TO
IMPACT MUCH OF THE FORECAST AREA. CURRENT FLASH
FLOOD WATCH LOOKS GOOD...WITH ADDITIONAL TRAINING
OF STORMS THROUGH THE OVERNIGHT HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 49 70 50 64 / 20 10 70 40
FSM 57 74 57 65 / 40 30 70 60
MLC 54 73 54 64 / 30 10 50 20
BVO 47 68 48 64 / 20 10 60 40
FYV 52 70 50 61 / 40 20 70 70
BYV 51 70 49 61 / 50 20 70 70
MKO 50 73 51 64 / 30 20 70 50
MIO 47 69 47 63 / 30 10 60 50
F10 51 70 51 63 / 30 20 60 30
HHW 59 81 54 67 / 40 20 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ055-OKZ056-OKZ057-
OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ074-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...07Hazardous weather outlook, Apr 25, 12:34 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT MON APR 25 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
133 AM CDT MON APR 25 2011
...SIGNIFICANT SEVERE WEATHER...FLASH FLOODING AND RIVER FLOODING POSSIBLE
OVER THE NEXT FEW DAYS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS EARLY THIS MORNING NORTH OF STATIONARY FRONT ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO DEVELOP NORTH OF THIS FRONTAL BOUNDARY LATE TONIGHT AND INTO MONDAY
MORNING AS THE LOW LEVEL JET INTENSIFIES. SOME OF THESE STORMS COULD BECOME
SEVERE WITH LARGE HAIL THE MAIN CONCERN.
HEAVY RAIN AND FLOODING WILL ALSO BE A MAJOR CONCERN OVERNIGHT. ANY ADDITIONAL
RAINS WILL AGGRAVATE THE FLOODING SITUATION ALREADY TAKING PLACE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. NUMEROUS FLASH FLOOD...AREAL
FLOOD AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL AND HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL CONTINUE INTO
TUESDAY BEFORE FINALLY EXITING TO THE SOUTH AND EAST TUESDAY
NIGHT INTO WEDNESDAY. SEVERE WEATHER WILL BE POSSIBLE MONDAY
AFTERNOON/EVENING AND AGAIN TUESDAY AFTERNOON/EVENING AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE PLAINS. THERE WILL BE
THE POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS WITH
BOTH ROUNDS OF SEVERE WEATHER. THE BEST CHANCES FOR TORNADOES WILL
BE ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
HEAVY RAIN AND FLOODING WILL BE A MAJOR CONCERN MONDAY AND
TUESDAY AS THE GROUND HAS BECOME MORE SATURATED. FURTHER DETAILS
SEE THE FLASH FLOOD WATCH /OKCFFATSA/ THAT HAS BEEN POSTED THROUGH
MONDAY NIGHT FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR SEVERAL
ROUNDS OF SEVERE WEATHER AND HEAVY FLOODING RAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 24, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT MON APR 25 2011
OKZ057-061-062-250600-
CRAIG OK-MAYES OK-ROGERS OK-
1225 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...SOUTHWESTERN CRAIG AND NORTHWESTERN MAYES
AT 1225 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF FOYIL...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD...CHELSEA AND
ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9513 3633 9567 3639 9571 3660 9545
3660 9543 3662 9543 3669 9535
TIME...MOT...LOC 0525Z 240DEG 42KT 3637 9563Local storm report, Apr 24, 11:34 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1234 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD 1 S OSAGE 36.17N 93.40W
04/25/2011 CARROLL AR LAW ENFORCEMENT
25 FEET OF WATER REPORTED OVER A BRIDGE ON ROAD 982.
CARROLL COUNTY SHERIFFS OFFICE CANNOT GET CLOSE TO THE
AREA.
&&
SFPLocal storm report, Apr 25, 12:02 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
04/25/2011 WASHINGTON AR BROADCAST MEDIA
SWIFT WATER RESCUE ONGOING AT STONEBRIDGE ROAD IN
SOUTHEAST FAYETTEVILLE.
&&
JBMSpecial weather statement, Apr 25, 12:42 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 AM CDT MON APR 25 2011
OKZ057-061-062-250715-
CRAIG OK-MAYES OK-ROGERS OK-
142 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...SOUTHWESTERN CRAIG AND NORTHERN MAYES
AT 142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF FOYIL...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD...CHELSEA...BIG
CABIN...WHITE OAK...ADAIR AND PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3674 9534 3647 9506 3632 9544 3641 9556
TIME...MOT...LOC 0642Z 227DEG 34KT 3641 9546Special weather statement, Apr 25, 1:11 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 AM CDT MON APR 25 2011
OKZ054-059-250745-
OSAGE OK-PAWNEE OK-
211 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND PAWNEE
AT 212 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
CLEVELAND...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...AVANT...WOLCO...
BARNSDALL...TALLANT AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3669 9600 3633 9602 3621 9653 3638 9660
3670 9601
TIME...MOT...LOC 0712Z 251DEG 44KT 3633 9645Local storm report, Apr 25, 1:24 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
224 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TSTM WND DMG WEST SILOAM SPRINGS 36.18N 94.57W
04/25/2011 DELAWARE OK PUBLIC
TREE BLOWN DOWN
&&
JBMFlood, Crawford
- When
- April 25, 2:30 AM CST to April 28, 8:15 AM CST
- Where
- Crawford County, Van Buren to 3 mi S of Van Buren
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.430, -94.350
The Arkansas River near Van Buren rose above its flood stage of 22 feet at 3:30 am CDT on April 25th. The river crested at 28.72 feet at 6:00 am CDT on the 26th, resulting in moderate flooding. The river fell below flood stage at 9:15 am CDT on the 28th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Hail in Kentucky, April 25 to 26, 2011$4.2 million · EF3 · 17 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in New York, April 25 to 27, 2011$10 million · EF1 · 38 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Tornadoes and Flash Flood in Texas, April 25, 20111 injured · $1.2 million · EF1 · 23 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300243.